1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Problems with meds advice please.

Discussion in 'Sulphonylureas & Prandial Glucose Regulators' started by Sunderlandafclad, Oct 24, 2017.

  1. Sunderlandafclad

    Sunderlandafclad Type 2 · Member

    Messages:
    16
    Likes Received:
    7
    Trophy Points:
    23
    Please bare with me, I also have Aspergers so I may go on a bit but please bare with me on that front.

    Hi recently diagnosed and received some great advice from here which I have already started to implement and lost 10kg in 2months and greatly reduced carb intake, not quite to 50g but more like 100g a day but a massive improvement in Bloods to 6.8 mmol/L (my diagnosis confirm bloods were 72 hab1c. THe problem I am having is with the meds. First I was given metformin and then metformin SR as I struggled to tolerate due to gut ache and more painfully, really bad headaches and general fogginess in my head and general cognitive skills, this continued with being put on sitagliptin but the gut problems eased. The fogginess in the head is causing me massive probs at work where I just can’t do my job. Dr signed me off for two weeks as she says I have work endured stress. Now yes I’m getting stressed at work but that is because I am struggling with the foggieness which has only come on since starting diabetes meds.

    Yesterday I had a horrid day, while waiting for my wife who was doing dog agility class, I was making a call while parked up and I started to get a tightness in the upper left arm which spread down the arm and eventually I could not feel my arm and the colour just drained away from it and really cold to touch, and then my heart rate monitor (Apple watch)started giving me warnings that my heart rate was dropping then shooting back up rom 37bpm o 162bpm and despite not eating, my sugar levels were rising to 12.8 obviously went to A&E.

    A&E Dr feels it was either a restricted BRACHIAL PLEXUS or BRACHIAL Artery. So that wasn’t fun I can say.

    Back to GP today after two weeks off trying to give the stagliptin another two weeks use, and off work due to stress as gp felt my foggieness and forgetfulness would subside with work element removed. Two weeks later and no change, so I said again I don’t see this as stress but issues with meds. I wanted to come off them as I need to get back to my former switched on self not this confused idiot. In the end she signed me off for another month but gave me Glidipion to try. Ideally I want to come off all meds and try get this foggieness sorted then start again but dr wants me to take the Glidipion but I’m at sixes and sevens.

    Really don’t know what to do for the better to be honest, have any members had issues with these meds?
     
    • Hug Hug x 3
  2. Mbaker

    Mbaker Type 2 (in remission!) · Well-Known Member

    Messages:
    4,249
    Likes Received:
    8,895
    Trophy Points:
    178
    Not diagnosing, but if this were me I would consider my position being on sitagliptin, as I have read that if a fast heart rate is a sympton this medication should be stopped - maybe ask your Doctor for a second opinion.
     
    • Informative Informative x 1
  3. Freema

    Freema Type 2 · Expert

    Messages:
    7,355
    Likes Received:
    17,507
    Trophy Points:
    178
    as MBakers says .. if it can affect the heart that much and does it in you .. this medication is maybe not really for you.
    I think you are doing great being only on 100 grams of carbs a day..I guess you HbA1c will be much lowered next time you have it measured...

    some medications do affect the brain, and then the brain will need to adapt and that can take some time.. to a new normal..

    could you maybe add more physical approaches to your effort to lower blood glucose, like long walks or more exercise, then that could maybe help you to a blood glucose status that is manageable with less medication ?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook